MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35527
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturers instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.Upon functional testing, completed with water, a pinhole leak in the balloon material was noted to be present.Because of this hole, the device did in fact not maintain pressure, as reported from the customer.No other damage to the balloon catheter was found.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawing, quality control procedures, and over all device master record was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that during a procedure involving the left superficial femoral artery (sfa), an advance 35 lp low profile balloon catheter would not maintain pressure above 4 atmospheres.This was observed while performing pre-dilation of the left sfa/popliteal.Another manufacturer's guide wire was used along with the complaint device.The complaint device was removed and pre-inflation was not re-attempted.The lesion was stented and post-dilation was performed with a different size balloon.There was no harm to the patient.Upon return and investigation of the device, however, a pinhole was found.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8394663
Report Number1820334-2019-00465
Device Sequence Number2887769
Product Code LIT
UDI-Device Identifier10827002355276
UDI-Public(01)10827002355276(17)201109(10)8361646
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Model NumberG35527
Device Catalogue NumberPTA5-35-135-4-20.0
Device Lot Number8361646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN TERUMO GLIDEWIRE ADVANTAGE.
Patient Age61 YR